Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 29, 2006, 3:29 PM CDT for Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 29, 2006, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 292031 FFWSGF MOC153-300230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 930 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCING RAINFALL RATES UP TO TWO INCHES PER HOUR HAVE BEEN IMPACTING RURAL AREAS OF SOUTHWEST OZARK COUNTY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE DEVELOPING IN THIS AREA...WHICH WILL LIKELY CAUSE FLASH FLOODING OF SMALL STREAMS AND CREEKS ACROSS SOUTHWEST OZARK COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG RUN AND THEODOSIA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3649 9277 3650 9254 3668 9255 3669 9277 $$ CRAMER
1 follow-up statement
000 WGUS73 KSGF 300224 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 PM CDT SAT JUL 29 2006 MOC153-300232- OZARK MO- 922 PM CDT SAT JUL 29 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR SOUTHWESTERN OZARK COUNTY... RAIN HAS ENDED OVER THE WARNED AREA...WHILE CREEKS AND STREAMS HAVE RECEDED BELOW FLOOD LEVELS. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. IF FLASH FLOODING WAS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD MISSOURI. LAT...LON 3649 9277 3650 9254 3668 9255 3669 9277 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:26 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 29, 1:26 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 PM CDT SAT JUL 29 2006 .DISCUSSION... MAIN FOCUS DURING THE SHORT TERM PERIOD WILL BE WITH HOT TEMPERATURES AND HEAT HEADLINES. UPPER LEVEL RIDGE IS BUILDING BACK OVER THE AREA TODAY WITH HOT TEMPERATURES RETURNING FROM THE WEST. TEMPERATURES WERE ALREADY IN THE LOW TO MID 90S ACROSS MOST OF THE CWA...EXCEPT FOR SOUTH CENTRAL MISSOURI WHERE MORNING CONVECTION AND CONTINUED CLOUD COVER HAS KEPT TEMPERATURES BACK ABOUT 5 TO 7 DEGREES. CANT RULE OUT SOME ISOLATED CONVECTION OVER EASTERN OZARKS LATE THIS AFTERNOON AND EVENING WHERE BEST MOISTURE AXIS IS OCCURRING. UNO HAS SURFACE DEWPOINTS IN THE MID 70S WHILE ELSEWHERE HAS MIXED BACK INTO THE MID TO UPPER 60S. FOCUS THEN SHIFTS TO THE HEAT THROUGH MID WEEK. UPPER RIDGE WILL REMAIN IN PLACE THROUGH MID WEEK AND WILL BRING SIMILAR AFTERNOON TEMPERATURES EACH DAY THROUGH TUESDAY TO THE FORECAST AREA. LOOKING AT MID TO UPPER 90S THROUGHOUT THE CWA WITH HIGHEST READINGS OVER WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THOSE LOCATIONS MAY REACH 100 DEGREES. WHILE WE WILL LIKELY MIX SOME DRIER AIR DOWN TO THE SURFACE OVER THE NEXT FEW DAYS...STILL GETTING HEAT INDICES AROUND 105 FOR SEVERAL HOURS EACH DAY OR BORDERLINE EXCESSIVE HEAT WARNING CRITERIA. DECIDED TO ERROR ON THE SIDE OF CAUTION AND ISSUED THE WARNING THROUGH TUESDAY. FUTURE SHIFTS WILL NEED TO DETERMINE WHETHER OR NOT TO EXTEND THIS FURTHER INTO WEDNESDAY IN UPCOMING FRONTAL BOUNDARY TAKES THE SLOW DOWN METHOD. ...EXTENDED PERIOD WEDNESDAY THROUGH SATURDAY... UPPER DISTURBANCE AND SURFACE COLD FRONT PROGGED BY GFS TO PUSH INTO THE CWA ON WEDNESDAY. GFS HAS COLD FRONT STALLING OUT OVER ARKANSAS ON THURSDAY AS UPPER FLOW BECOMES MORE ZONAL. HAVE INCREASED CLOUD AMOUNTS WITH SLIGHT CHANCE OF POPS THROUGH MUCH OF THE EXTENDED PERIOD. KEPT TEMPERATURES ABOUT THE SAME FROM PREVIOUS FORECAST WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S. LINDENBERG && .AVIATION... FOR 18Z TAFS...WINDS HAVE VEERED A LITTLE MORE THAN PREVIOUSLY THOUGHT UP HERE ON THE PLATEAU...SO HAVE ADJUSTED AFTERNOON WINDS ACCORDINGLY. BELIEVE CONVECTIVE THREAT WILL BE FURTHER TO THE EAST...SO HAVE REMOVED MENTION OF TSRA FROM BOTH THE KSGF AND KJLN TERMINALS. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY MOZ055>058-066>071-077>081-088>096-101>105 KS...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY KSZ073-097-101 WFO SGF
Hazardous weather outlook, Jul 29, 1:00 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUL 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS PRODUCING...
WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
MISSOURI OZARKS GENERALLY EAST OF AN OSAGE BEACH TO GAINESVILLE
LINE THIS AFTERNOON AND EARLY EVENING.
DISCUSSION:
INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AS
TEMPERATURES RISE BACK INTO THE LOW TO MID 90S. HIGHER
MOISTURE OVER THE EASTERN MISSOURI OZARKS ALONG WITH
RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS THUNDERSTORMS
WILL ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EARLY EVENING.
STORMS THAT DEVELOP WILL QUICKLY BECOME STRONG WITH TORRENTIAL
RAINFALL AND WIND GUSTS UP TO 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL ONCE AGAIN RISE INTO THE 100 TO 107 DEGREE
RANGE DURING THE AFTERNOON HOURS ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS DURING THE SUNDAY THROUGH
WEDNESDAY TIME FRAME. A FRONTAL BOUNDARY WILL MOVE INTO THE
AREA LATE WEDNESDAY AND WILL BRING A CHANCE OF THUNDERSTORMS
BACK TO THE REGION LATE WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM ACTIVITY...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:03 PM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Jul 29, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 31 min |
| Jul 29, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 66 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.